Our expert says:
Tranqullizers are rarely os any use in treating Depression, and often part of the problem, because, like alcohol, they can worsen depression and make us more impulsive. YOu sound as though you are describing a situation with a significant risk of suicide, and yet one in which effective treatment could help very greatly. I wonder whether perhaps you are being treated by a GP - if so, this siuation needs more expert advice and help. Arrange as soon as posible ( and well before the coming holidays ) to see a good local psychiarist for assessment and treatment, which may include a radical revision of the antidepressants you have been taking, and should also include Cognitive-Behaviour Therapy ( CBT ) which would be espeially helpful.
See the psychiatrist ( and if your treatment so far has been under a psychiatrist, maybe see a new one for a fresh second opinion ) and be extremely frank with them about how desperate you have been feeling. This is an emergency and should be treated as such - and they should be able to help you feel much better before long.
And call Lifeline in the meantime, for support while making the arrangements to see a fresh shrink
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal
advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.